Follow
Wellness
Store

I took period delaying pills and was filled with regret. Here’s why

Published on:31 October 2020, 11:58am IST
CAUTION: Please don’t try period delaying pills ever, as they have serious repercussions.
Nikita Bhardwaj
  • 66 Likes
Period delaying pills will increase your PMS symptoms. Image courtesy: Shutterstock

“So, what if I take them, it’s not that I am going to do this frequently” This was how I responded to my colleague, who warned me against period delaying pills. But unfortunately, I didn’t listen to her, and regretted it later.

It was my birthday, and I had planned to spend it in a luxury retreat, minus my periods. Yes, my misfortune was that my periods coincided with my birthday. The first thought I had was, “why don’t I just pop period delaying pills and let this mess rest for a while?”. And that’s exactly what I did!

Get Your Daily Dose Of WellnessSubscribe to our Newsletter

I went to a chemist shop, bought a strip of these pills, and as advised, I ate it a week before my periods were to begin. I ate them until I wanted my periods to happen, and sadly I regret every minute of taking that decision.

My periods got delayed almost for another week

I was told that as soon as you give up on these period delaying pills, you’ll start bleeding. It was to take a day or so, but my periods happened after an entire week. It also made me very anxious, as my periods have never been so irregular.

Also, watch:

I gained 3 kilos in a span of just 4 days

Now that was horrifying for me! I mean when I went to this staycation I was neither bloated nor overweight. But when I enquired from my gynae about this sudden shift in weight, she told me that it is very common as these period delaying pills result in hormonal imbalance.

The bleeding was painful than usual

I can go on and on about period cramps. In fact, for a day I just lay on my bed with a hot water bottle. Not just that, but the density of the blood was also not usual. In fact, at times I saw large clots when I was urinating. You won’t believe that for a day or two, I had to change my sanitary napkin after every two hours. Yes, it was that bad.

Also, listen:

Not just that, I would usually bleed for 3-4 days, but this time it has been more than a week and I’m still bleeding with the same intensity. Because of which my gynae has recommended me to get as much iron- rich food as I can. According to her, this blood loss might make me weak.

I was warned by my gynae for the future

I had taken these pills on a trip in 2014; at that time, nothing had happened. That gave me the courage to take them again. But this time, it actually turned out to be a nightmare and that’s why my gynae clearly warned me not to take these pills ever again. She told me that with age, the reproductive functioning also changes and messing with it can have major repercussions.

She warned me that it can even lead to infertility. Frankly, I’m now a little scared and that’s why I’ve literally sworn, never to take these pills ever again.

Now you know my story, so sisters think twice before you step into the mess of period delaying pills.

0 Comments

Please Post Your Comments

Your email address will not be published. Required fields are marked *

Nikita Bhardwaj Nikita Bhardwaj

Six-pack abs are all that Nikita needs, along with her daily dose of green tea. At Health Shots, she produces videos, podcasts, stories, and other kick-ass content.